Alert archive / California / Wind Advisories in 2007

Wind Advisory 5, NWS Sacramento, CA

February 24, 2007

NWS Sacramento, CA issued this wind advisory at Feb 24, 2007, 6:00 AM PST. It took effect at Feb 24, 2007, 2:04 PM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2007, 6:00 AM PST (14:00 UTC)
In effect from
Feb 24, 2007, 2:04 PM PST
Expired
Feb 25, 2007, 4:00 AM PST
In force
14 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 241400
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
600 AM PST SAT FEB 24 2007

...STRONG AND GUSTY WINDS EXPECTED OVER PORTIONS OF THE SACRAMENTO
VALLEY AND SURROUNDING FOOTHILLS...

.A STRONG COLD FRONT IS FORECAST TO MOVE ACROSS THE SACRAMENTO
VALLEY AND NORTHEAST FOOTHILLS TONIGHT CAUSING LOCALLY
STRONG...GUSTY SOUTH WINDS. SUSTAINED WINDS AROUND 25 MPH WITH
GUSTS AROUND 40 MPH ARE POSSIBLE.

MOTORISTS ARE ADVISED TO USE CAUTION AND BE PREPARED FOR STRONG
WINDS LATER THIS AFTERNOON AND TONIGHT. 

CAZ015-250200-
/O.NEW.KSTO.WI.Y.0005.070225T0000Z-070225T0800Z/
NORTHERN SACRAMENTO VALLEY-
600 AM PST SAT FEB 24 2007

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT
PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY FOR THE NORTHERN SACRAMENTO VALLEY...WHICH IS IN EFFECT
FROM 4 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT.

A STRONG COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA TONIGHT
CAUSING STRONG AND GUSTY SOUTH WINDS. WINDS ARE EXPECTED TO
INCREASE AHEAD OF THE COLD FRONT AND REACH SUSTAINED SPEEDS AROUND
25 MPH WITH GUSTS TO AROUND 40 MPH OR HIGHER FROM LATE THIS
AFTERNOON THROUGH MIDNIGHT.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ016-017-066-250200-
/O.NEW.KSTO.WI.Y.0005.070225T0600Z-070225T1200Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
600 AM PST SAT FEB 24 2007

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST
SUNDAY FOR THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY AND
NORTHEAST FOOTHILLS. 

A STRONG COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA TONIGHT
CAUSING STRONG AND GUSTY SOUTH WINDS. WINDS ARE EXPECTED TO
INCREASE AHEAD OF THE COLD FRONT AND REACH SUSTAINED SPEEDS AROUND
25 MPH WITH GUSTS TO AROUND 40 MPH OR HIGHER LATER TONIGHT AND
INTO EARLY SUNDAY MORNING. 

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JHM
4 follow-up statements
000 
WWUS76 KSTO 241803
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1003 AM PST SAT FEB 24 2007

...STRONG AND GUSTY WINDS EXPECTED OVER PORTIONS OF THE SACRAMENTO
VALLEY AND SURROUNDING FOOTHILLS...

.A COLD FRONT IS FORECAST TO MOVE ACROSS THE SACRAMENTO VALLEY AND
NORTHEAST FOOTHILLS TONIGHT CAUSING LOCALLY STRONG GUSTY SOUTH
WINDS. SUSTAINED WINDS AROUND 25 MPH WITH GUSTS AROUND 40 MPH ARE
POSSIBLE.

MOTORISTS ARE ADVISED TO USE CAUTION AND BE PREPARED FOR STRONG
WINDS LATER THIS AFTERNOON AND TONIGHT.

CAZ015-250215-
/O.CON.KSTO.WI.Y.0005.070225T0000Z-070225T0800Z/
NORTHERN SACRAMENTO VALLEY-
1003 AM PST SAT FEB 24 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT PST TONIGHT FOR THE NORTHERN SACRAMENTO VALLEY.

A STRONG COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA TONIGHT
CAUSING STRONG AND GUSTY SOUTH WINDS. WINDS ARE EXPECTED TO 
INCREASE AHEAD OF THE COLD FRONT AND REACH SUSTAINED SPEEDS
AROUND 25 MPH WITH GUSTS TO AROUND 40 MPH OR HIGHER FROM LATE
THIS AFTERNOON THROUGH MIDNIGHT.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ016-017-066-250215-
/O.CON.KSTO.WI.Y.0005.070225T0600Z-070225T1200Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
1003 AM PST SAT FEB 24 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 AM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
PST SUNDAY FOR THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY AND THE
EASTERN FOOTHILLS OF THE NORTHERN SACRAMENTO VALLEY.

A COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA TONIGHT CAUSING
STRONG AND GUSTY SOUTH WINDS. WINDS ARE EXPECTED TO INCREASE AHEAD
OF THE COLD FRONT AND REACH SUSTAINED SPEEDS AROUND 25 MPH WITH
GUSTS TO AROUND 40 MPH OR HIGHER LATER TONIGHT AND INTO EARLY
SUNDAY MORNING.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KSTO 242204
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
204 PM PST SAT FEB 24 2007

...STRONG AND GUSTY WINDS EXPECTED OVER PORTIONS OF THE
SACRAMENTO VALLEY AND SURROUNDING FOOTHILLS...

.A COLD FRONT IS FORECAST TO MOVE ACROSS THE SACRAMENTO VALLEY
AND NORTHEAST FOOTHILLS TONIGHT CAUSING LOCALLY STRONG GUSTY
SOUTH WINDS. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS 40 TO 45 MPH
ARE POSSIBLE.

MOTORISTS ARE ADVISED TO USE CAUTION AND BE PREPARED FOR STRONG
WINDS LATER THIS AFTERNOON AND TONIGHT.

CAZ015-066-250615-
/O.EXT.KSTO.WI.Y.0005.070224T2204Z-070225T1200Z/
NORTHERN SACRAMENTO VALLEY-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
204 PM PST SAT FEB 24 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST SUNDAY. 

A STRONG COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA TONIGHT
CAUSING STRONG AND GUSTY SOUTH WINDS. WINDS ARE EXPECTED TO
INCREASE AHEAD OF THE COLD FRONT AND REACH SUSTAINED SPEEDS OF
20 TO 30 MPH WITH GUSTS 40 TO 45 MPH OR HIGHER FROM LATE THIS
AFTERNOON THROUGH MIDNIGHT.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ016-017-250615-
/O.EXT.KSTO.WI.Y.0005.070225T0400Z-070225T1200Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
204 PM PST SAT FEB 24 2007

...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 4 AM PST
SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 4 AM
PST SUNDAY. 

A COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA TONIGHT CAUSING
STRONG AND GUSTY SOUTH WINDS. WINDS ARE EXPECTED TO INCREASE
AHEAD OF THE COLD FRONT AND REACH SUSTAINED SPEEDS OF 20 TO 30 MPH
WITH GUSTS 40 TO 45 MPH OR HIGHER LATER TONIGHT AND INTO EARLY
SUNDAY MORNING.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KSTO 250449
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
849 PM PST SAT FEB 24 2007

...STRONG AND GUSTY WINDS WILL CONTINUE OVER THE SACRAMENTO
VALLEY AND PORTIONS OF THE SURROUNDING FOOTHILLS...

.A COLD FRONT WILL MOVE ACROSS THE SACRAMENTO VALLEY AND NORTHEAST
FOOTHILLS TONIGHT CAUSING LOCALLY STRONG GUSTY SOUTH WINDS. SUSTAINED
WINDS OF 20 TO 30 MPH WITH GUSTS 40 TO 45 MPH ARE POSSIBLE.

MOTORISTS ARE ADVISED TO USE CAUTION AND BE PREPARED FOR STRONG
WINDS LATER THIS AFTERNOON AND TONIGHT.

CAZ015>017-066-251200-
/O.CON.KSTO.WI.Y.0005.000000T0000Z-070225T1200Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
849 PM PST SAT FEB 24 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. 

A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT CAUSING STRONG AND
GUSTY SOUTH WINDS. WINDS WILL INCREASE AHEAD OF THE COLD FRONT
AND REACH SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS 40 TO 45 MPH
OR HIGHER LATER TONIGHT AND INTO EARLY SUNDAY MORNING.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KSTO 251209
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
409 AM PST SUN FEB 25 2007


CAZ015>017-066-251315-
/O.EXP.KSTO.WI.Y.0005.000000T0000Z-070225T1200Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
409 AM PST SUN FEB 25 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY FOR THE SACRAMENTO VALLEY AND NORTHEAST
FOOTHILLS IS NO LONGER IN EFFECT. WINDS HAVE DECREASED TO 10 TO 20
MPH...ALTHOUGH THERE WILL BE LOCAL GUSTS TO AROUND 30 TO 35 MPH
OVER THE SURROUNDING FOOTHILLS. 

$$
JHM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 24, 4:30 AM PST, 1 hour 30 minutes earlier.

Area forecast discussion, Feb 24, 4:30 AM PST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
430 AM PST SAT FEB 24 2007

.DISCUSSION...
WARM FRONTAL CLOUDS HAVE SPREAD SEWD OVER MUCH OF THE INTERIOR OF
NORCAL TONITE...AND AT PRESS TIME WERE SURGING SE OF THE I-80
CORRIDOR. VERTICAL MOTION QUITE WEAK THIS MORNING AND ONLY VERY
LIGHT QPF EXPECTED FROM THE WAA. HOWEVER...THAT SHOULD CHANGE THIS
AFTN AS THE INDIRECT CIRCULATION OF THE UPPER JET MOVES OVER NORCAL
AND INCREASES UVVS AS THE GOA TROF MOVES TOWARDS THE W COAST. THE
ASSOCIATED OFFSHORE COLD FRONT AHEAD OF THE CLOSED LOW IS FORECAST
TO MOVE INLAND BY 00Z...THEN EWD INTO THE SIERNEV SHORTLY
THEREAFTER...AND THEN LINGER OVER THE AREA THROUGH 12Z SUN. PW PLUME
ASSOCIATED WITH THIS SYSTEM IS RELATIVELY MEAGER AND NARROW...ONLY
.60 TO .70 INCHES IN THE AMSU IMAGERY...BUT THE SYSTEM HAS STRONG
BAROCLINICITY AND GOOD JET SUPPORT. THUS THE WAA PRECIP IS MEAGER...
BUT PCPN RATES SHOULD INCREASE SUBSTANTIALLY ALONG THE COLD FRONT
AND IN THE COLD UNSTABLE AIR AFTER FROPA...ESPECIALLY FOR THE
SIERNEV INTO SUN MORNING. WE ARE LEANING TOWARD THE NAM TIMING AND
QPF. THE BAROCLINICITY WITH THE COLD FRONT/UPPER LOW SUGGESTS A
STRONG PRESSURE GRADIENT WILL DEVELOP WITH FROPA...AND THE MODELS
ARE INDICATING ABOUT A 5-6 MBS RDD-SAC GRADIENT AND A 10-11 MBS
MFR-SAC GRADIENT FROM LATE AFTN AND OVERNITE. 850-700 MBS FLOW
FORECAST TO INCREASE TO 40-50 KTS WITH FROPA AND WITH APPROACHING
UPPER TROF RESULTING IN NOT ONLY STRONG OROGRAPHICS FOR THE
SIERNEV...BUT ALSO STRONG SLY UPSLOPE FLOW FOR THE SHASTA DRAINAGE.
THESE FACTORS WILL AUGMENT PCPN AMOUNTS FOR THESE AREAS AND HAVE
UPGRADED WINTER STORM WATCH TO A WARNING. ALSO WITH THESE WINDS
ALOFT...AND INCREASING PRESSURE GRADIENTS...WINDS IN THE INTERIOR
VLY AND NERN FTHLS LIKELY TO REACH WIND ADVISORY CRITERIA WITH FROPA
MAINLY TONITE...BUT MAY BEGIN LATE THIS AFTERNOON IN THE NRN SAC
VLY. NAM/ETA BUFKIT FORECAST SOUNDINGS SHOW POTENTIAL FOR A BAND OF
40 KTS WINDS AT 2 TO 3 THOUSAND FEET TO MIX DOWN AROUND FROPA AND
HAVE ISSUED WIND ADVSRY FOR PORTIONS OF THE INTERIOR VLY.

WE EXPECT THE STEADY PCPN TO TURN TO SHOWERS FROM W TO E AFTER FROPA
ON SUN...AND AS SHORT WAVE ENERGY LIFTS NWD. LOOKS LIKE DYNAMICS
WEAKEN SUN NITE AND EARLY MON FOR A BREAK IN THE PCPN IN THE
INTERIOR VLY AS SHORT WAVE ENERGY DIGS THE UPPER TROF OFFSHORE.
HOWEVER....UPSLOPE FLOW AND LINGERING OROGRAPHICS CONTINUE TO
GENERATE A COUPLE OF TENTHS OF PCPN EVERY 3 HRS OR SO FOR THE
SIERNEV DURING THIS TIME. THEN ANOTHER...MORE SIGNIFICANT ROUND OF
PCPN IS EXPECTED MON NITE/TUE AS THE UPPER TROF DIGS OVER THE W
COAST SHIFTING A STRONG CYCLONIC UPPER JET SWD INTO CA. THE
DEEPENING TROF OVER WRN NOAM WILL ALLOW FOR ARCTIC AIR TO FLOW INTO
NORCAL BRINGING COLDER TEMPS...LOWER SNOW LEVELS AND MORE UNSETTLED
WX TO NORCAL INTO THE MIDDLE OF NEXT WEEK. THE PATTERN IS EXPECTED
TO MODERATE BY THE LATTER PART OF THE WEEK AND INTO NEXT WEEKEND.
   JHM
&&

.AVIATION...
LIGHT SURFACE WINDS THROUGH 12Z BECOMING STRONGER AND GUSTY LATE
THIS AFTERNOON. BASICALLY VFR CONDITIONS THIS MORNING WITH CLOUD
BASES FROM 4,000 TO 6,000 FEET AGL IN THE MOUNTAINS AND 6,000 TO
7,000 FEET OVER THE VALLEYS. LIGHT PRECIPITATION & SOME MARGINAL
VFR CEILINGS WILL MOVE TO THE NORTHERN ROUTES LATER THIS MORNING
...THEN SPREAD SOUTHWARD THROUGH THE REGION DURING THE DAY. SNOW
LEVELS WILL START OUT NEAR 4,000 FEET THEN DROP TO BETWEEN 3,000
AND 4,000 FEET AFTER 00Z.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 4 PM PST SUNDAY FOR
WEST SLOPE NORTHERN SIERRA NEVADA-WESTERN PLUMAS COUNTY/LASSEN PARK.

WIND ADVISORY FROM 10 PM THIS EVENING TO 4 AM PST SUNDAY FOR
CENTRAL SACRAMENTO VALLEY-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY.

WIND ADVISORY FROM 4 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT
FOR NORTHERN SACRAMENTO VALLEY.

WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 4 PM PST SUNDAY
FOR BURNEY BASIN / EASTERN SHASTA COUNTY-SHASTA LAKE AREA /
NORTHERN SHASTA COUNTY.

WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM PST
SUNDAY FOR MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE
COUNTY.

&&
Hazardous weather outlook, Feb 23, 7:00 AM PST, 23 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST FRI FEB 23 2007

CAZ013>019-063-064-066>069-241500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST FRI FEB 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

A SERIES OF PACIFIC STORMS ARE FORECAST TO MOVE THROUGH NORTHERN
CALIFORNIA BETWEEN SATURDAY AFTERNOON AND THE MIDDLE OF NEXT WEEK.
GUSTY WINDS AND HEAVY MOUNTAIN SNOW ARE POSSIBLE AT TIMES.

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 5:46 AM PSTWinter Storm WarningSTO4 days
Feb 24, 5:46 AM PSTWinter Weather AdvisorySTO28 hr

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.